MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-47
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: sids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated falsely decreased hemoglobin and mchc results were released by the aliniq ams base software.The customer stated the results were generated on the alinity hq analyzer and were flagged with an ¿x¿ which indicated that the results were invalided.The aliniq ams released the results, and the results were reported to the physicians.The customer has corrected the hemoglobin results.The customer stated some of the patients had to have a new blood draw.The customer is using the optical hemoglobin (chgb) as the correct values.The following data was provided: hemoglobin reference ranges: 0-8 days: 8.5 to 12.5 mmol/l; 8 days-6 years: 6.0 to 9.0 mmol/l; 7 years-15 years: 6.5 to 10.0 mmol/l; male >15 years: 8.5 to 11.0 mmol/l; female >15 years: 7.5 to 10.0 mmol/l.Mchc reference range = 19.0 to 23.0 mmol/l.All the following results were generated on (b)(6) 2023.(b)(6).Sid (b)(6) mchc = 15.2 mmol/l; hgb = 7.05 mmol/l; hgb corrected to = 9.45 mmol/l.For this sample, the sample report showed all results flagged with an ¿x¿ which invalidated the results.Hgb interference flag also present.Other system messages were mchc out of range; check sample integrity; nrbc boundary not found.Sid (b)(6) mchc = 18.0 mmol/l; hgb = 6.61 mmol/l; hgb corrected to = 7.56 mmol/l.For this sample, the sample report showed hgb interference flag.Sid (b)(6) mchc = 13.9 mmol/l; hgb = 5.07 mmol/l; hgb corrected to = 7.86 mmol/l.For this sample, the sample report showed all results flagged with an ¿x¿ which invalidated the results.Hgb interference flag and left shift flag also present.Other system messages were mchc out of range and check sample integrity.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Describe event or problem: updated with additional information provided on 09mar2023.
 
Event or Problem Description
On 09mar2023, additional information was provided by the customer.It was noted that there was no configuration setup in the aliniq ams base software to hold the invalidated results flagged with an "x".
 
Additional Manufacturer Narrative
Technical investigations performed by the abbott specialist revealed that there was no setup intended to hold the invalid results flagged with a "x".Special characters (such as the ¿x¿ flags or ¿*¿ within a result received from the instruments) are managed through an aliniq ams custom rule in the onreceiveresult event that was requested and agreed with the customer.Final test results are assessed by the actual result in combination with the send result-flags and sample-flags from the alinity hq.When a specific character is received from the alinity hq analyzer and detected, the rule removes it replacing the final result with the numeric part and adds a qpl info with ¿alarm¿.Aliniq ams events review confirmed that the rule triggered and worked as expected and samples were managed accordingly with the configuration and workflow requested by the customer.The root cause of the event was a false expectation by the customer about the hematology test valued with a ¿x¿ in the instrument result.The customer expected a block of the results with ¿x¿ for manual validation by the laboratory technician, but the configuration previously agreed with the customer did not consider the block.To meet the customer¿s expectation of having all the results with ¿x¿ blocked by aliniq ams for manual actions by the laboratory, it was proposed to implement new rules intended to manage data flags for hematology.The customer confirmed that they preferred to maintain the current configuration.Since the customer did not accept the new proposed implementation, no actions have been taken in the aliniq ams middleware.Ticket trending was reviewed and identified no additional complaints similar to the issue described in the current complaint.The device history record was reviewed and did not identify any non-conformances or potential non-conformances related to the issue described in the current complaint.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, the aliniq ams middleware is performing as intended, no systemic issue or deficiency of the aliniq ams middleware was identified.
 
Event or Problem Description

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16427404
Report Number3004032053-2023-00007
Device Sequence Number11418517
Product Code JQP
UDI-Device Identifier00380740189907
UDI-Public00380740189907
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-47
Device Catalogue Number03R89-47
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/09/2023
04/21/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/30/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown